Sonya Spoon, Kayla (3), & Ayden (1)
Medicated for postpartum depression? A single mother in Maryland, who was seriously suicidal, was admitted to a psych ward, released, and a week after being admitted she smothered her two toddlers.
Living with her parents, her mother called police last week to report her daughter was suicidal and wanted to kill her daughter. She was taken in for a psychiatric evaluation and killed her two small children a week later. It is important to point out that at age 3 she was adopted out of Russia where they too have been medicating children waiting for adoption. Ieef she had been given antidepressants or other serotonergic medications as a child and then had the drugs given to her again in her early 20’s the reaction to them is often far stronger – similar to breaking a bone once we know that it takes far less pressure to break that bone a second ,
This case has all the signs of this young mother being medicated even before she was admitted to a psychiatric hospital the week before this, but then someone is admitted to a psychiatric hospital just before this is when the medications are changed around to “find the right drug for you.” FDA warnings on abrupt changes in dose of an antidepressant include suicide, hostility and psychosis. In switching medications doctors generally drop patients right off the antidepressant they are on or rapidly discontinue the drug so that yet another can be added – two abrupt changes in dose in a row.
Switching medications for any reason is one of the most dangerous things any patient can do. I am especially concerned about those being advised to do this in order to withdraw from an antidepressant. It is a very dangerous and damaging practice! It can really set a patient back who is facing withdrawal because in my many years of experience of working with those going through antidepressant withdrawal it is my opinion that it is far safer and far easier to withdraw from the antidepressant your brain and body has already become accustomed to.
For information on what happened from there her is a short piece from the news report below:
“Without getting into too many particulars, there were bags that were placed over the children’s heads,” said. Maj. Pacheco. And tied with duct tape, according to court documents. The documents also say Spoon woke up her mother at around 2:15 a.m. Sunday and told her she had just killed her two children. The grandmother went downstairs, pulled the bags and the duct tape from the children, tried performing CPR on both of them, called paramedics and were rushed to the hospital where they both were pronounced dead.
“Police say the two children had different fathers. In her social media bio, Spoon says she was born in Russia and adopted at age three. She has an associate’s degree in early childhood education. And in a dated photo that was posted, she had a little girl who was “her world.” –
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: http://store.drugawareness.org/ And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan.
WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!